Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2013, 10:22 PM CDT for Camden County, Morgan County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2013, 10:22 PM CDT (03:22 UTC)
- Expired
- Apr 15, 2013, 11:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 10:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS53 KSGF 160322
SVRSGF
MOC029-141-160415-
/O.NEW.KSGF.SV.W.0045.130416T0322Z-130416T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT MON APR 15 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES
SOUTHWEST OF CLIMAX SPRINGS...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BARNETT...BARNUMTON...CLIMAX SPRINGS...GRAVOIS MILLS...HURRICANE
DECK...LAKE OZARK...LAURIE...PURVIS...ROCKY MOUNT...SUNRISE BEACH
AND VILLAGE OF FOUR SEASONS.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3845 9265 3843 9262 3835 9264 3834 9269
3822 9270 3821 9264 3817 9264 3816 9260
3804 9290 3801 9303 3801 9307 3817 9306
TIME...MOT...LOC 0322Z 235DEG 33KT 3808 9305
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER2 follow-up statements
338
WWUS53 KSGF 160335
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT MON APR 15 2013
MOC029-141-160415-
/O.CON.KSGF.SV.W.0045.000000T0000Z-130416T0415Z/
CAMDEN MO-MORGAN MO-
1035 PM CDT MON APR 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORGAN AND NORTH CENTRAL CAMDEN COUNTIES UNTIL 1115 PM CDT...
AT 1033 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LAURIE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BARNUMTON...HURRICANE DECK...LAKE OZARK...LAURIE...PURVIS...ROCKY
MOUNT...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3834 9269 3823 9270 3822 9269 3821 9264
3817 9264 3816 9260 3809 9290 3809 9298
3811 9304 3813 9304 3814 9303 3822 9291
TIME...MOT...LOC 0335Z 235DEG 28KT 3812 9297
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER986
WWUS53 KSGF 160342
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT MON APR 15 2013
MOC029-141-160352-
/O.CAN.KSGF.SV.W.0045.000000T0000Z-130416T0415Z/
CAMDEN MO-MORGAN MO-
1042 PM CDT MON APR 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND NORTH
CENTRAL CAMDEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3834 9269 3823 9270 3822 9269 3821 9264
3817 9264 3816 9260 3809 9290 3809 9298
3811 9304 3813 9304 3814 9303 3822 9291
TIME...MOT...LOC 0342Z 235DEG 28KT 3815 9291
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:57 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 15, 6:57 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 657 PM CDT MON APR 15 2013 .MESOSCALE DISCUSSION... 00Z RAOB DATA UP TO 400 MB HAS BEEN ANALYZED. MIXED LAYER INHIBITION MEASURED AT 88 J/KG. INHIBITION VALUES SHOULD BE EVEN HIGHER FURTHER SOUTH TOWARD THE ARKANSAS BORDER. WITH THIS IN MIND...SURFACE CONVERGENCE IN ITSELF WILL NOT BE ENOUGH FORCING TO TRIGGER CONVECTION ACROSS SOUTHERN MISSOURI. HOWEVER...AS WE PROGRESS THROUGH LATE THIS EVENING AND TONIGHT...A LOW LEVEL JET WILL BEGIN TO IMPINGE ON THE FRONT ALOFT. THIS INTERACTION WILL OFFER SOME ELEVATED UPDRAFTS NORTH OF THE SURFACE FRONT. MOST UNSTABLE CAPE VALUES ARE EXPECTED TO BE AROUND 1000 TO 1500 J/KG...WITH DECENT NORMALIZED CAPE WITHIN THE -10 TO -30C LAYER. THIS SUPPORTS A LIMITED RISK FOR LARGE HAIL WITHIN SOME OF THE MORE ORGANIZED UPDRAFTS. SEE THE HAZARDOUS WEATHER OUTLOOK FOR ADJUSTMENTS THAT WERE MADE. FINALLY...UPPER LEVEL FLOW WILL BE CONDUCIVE TO A NARROW CORRIDOR OF TRAINING STORMS. THIS COULD POSE A LIMITED RISK FOR LOCALIZED HEAVY RAIN AND FLOODING IF STORMS LINE UP JUST RIGHT. CRAMER && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 245 PM CDT MON APR 15 2013 SEE THE MESOSCALE UPDATE AND SPC MESO DISCUSSION FOR THE NEAR TERM WEATHER UPDATE. A WAVY FRONT WILL MOVE SOUTH LATE TONIGHT THEN BACK TO ROUGHLY THE MO HWY 60 OR I-44 CORRIDOR BY AFTERNOON ON TUESDAY. WEAK SHORTWAVE/RIPPLE IN THE SW FLOW WILL PULL NORTHEAST LATE TONIGHT WITH THE BEST RAIN CHANCES SHIFTING NORTHEAST WITH IT AFTER 12Z. FOR TUESDAY... WITH THE SHARP SFC BOUNDARY OVER THE REGION...WE MAY BE IN A SIMILAR SCENARIO WE ARE IN RIGHT NOW. PROGGED SOUNDINGS SHOW A RESTRENGTHENING MIXED LAYER/CAP DURING THE DAY WITH THE BEST CHANCES FOR INITIATION IN THE CONVERGENCE ZONE NEAR THE FRONT WITH PEAK HEATING LATE IN THE DAY. DIURNALLY DRIVEN INSTABILITY AND CONTINUED MORE THAN ADEQUATE VERTICAL SHEAR COULD LEAD TO ISOLATED SEVERE STORMS IF THEY CAN INITIATE. SYNOPTICALLY...A SHORTWAVE RIDGE MOVES OVER THE REGION LATE IN THE DAY WHICH IS AN OVERALL BACKGROUND NEGATIVE TO WIDESPREAD STORM COVERAGE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 245 PM CDT MON APR 15 2013 A SHARP/STRONG SLIGHTLY POSITIVELY TILTED 500MB LONGWAVE TROUGH WILL SLOWLY SHIFT EAST FORM THE ROCKIES TO THE PLAINS WED-THU. CONVECTION ALONG A COLD FRONT OVER KANSAS AND DRY LINE OVER WESTERN OK AND TX SHOULD INTENSIFY DURING THE AFTERNOON AND EARLY EVENING. THE OVERALL GUIDANCE TREND HAS BEEN TO SLOW THE OVERALL SYSTEM DOWN WHICH MAKES SENSE. CONVECTION SHOULD BECOME WIDESPREAD AHEAD OF THE FRONT WED NIGHT INTO THU. THE BEST CHANCES FOR SEVERE WEATHER WOULD BE OVER THE WESTERN CWFA WED NIGHT WHILE WE STILL HAVE AT LEAST MODERATE INSTABILITY AND 40-60KT 0-6KM BULK SHEAR (STRONGEST OVER THE WESTERN CWFA). GUIDANCE WITH FRONTAL PASSAGE TIMING STILL VARIES...BUT OVERALL IT LOOKS TO MOVE THROUGH THE REGION THURSDAY WITH CONTINUED SEVERE WEATHER CHANCES STILL POSSIBLE. UNSEASONABLY COOL TEMPERATURES WILL MOVE INTO THE REGION BEHIND THE FRONT WITH FROST/LIGHT FREEZE HEADLINES AGAIN POSSIBLE WITH TEMPERATURES FALLING TO NEAR FREEZING FOR A COUPLE OF NIGHTS. DSA && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 633 PM CDT MON APR 15 2013 FRONTAL BOUNDARY HAS DROPPED SOUTH OF INTERSTATE 44 ACROSS SOUTHWEST MISSOURI SHIFTING WINDS BACK TO THE NNE. WHILE CAP TO LIMIT CONVECTION THIS EVENING...THE COLUMN WILL SATURATE UNDER THE LOW LEVEL COLD ADVECTION IN BEHIND THE FRONT LEADING TO WIDESPREAD IFR STRATUS FROM LATE EVENING THROUGH MUCH OF TUESDAY. ANY CONVECTION THAT DOES FORM OVERNIGHT WILL FURTHER IMPACT VISIBILITIES THOUGH OMITTED THIS POTENTIAL DUE TO THE LACK OF ANTICIPATED COVERAGE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...CRAMER SHORT TERM...DSA LONG TERM...DSA AVIATION...RUNNELS
Hazardous weather outlook, Apr 15, 6:47 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 647 PM CDT MON APR 15 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 647 PM CDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. THERE REMAINS A LIMITED RISK FOR LARGE HAIL WITH SOME OF THE STRONGER STORMS. ALSO...ITS POSSIBLE THAT SOME OF THESE STORMS COULD TRAIN WITHIN A NARROW CORRIDOR...CAUSING A LIMITED RISK FOR HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS AT TIMES THROUGH THURSDAY AS THE COLD FRONT REMAINS STALLED ACROSS OUR REGION. THERE WILL BE A RISK FOR STRONG TO SEVERE STORMS ACROSS THE OUTLOOK AREA FROM TUESDAY THROUGH EARLY THURSDAY. THE GREATEST RISK FOR SEVERE WEATHER WILL BE FROM LATE WEDNESDAY INTO THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA TUESDAY. A HIGHER RISK OF EXCESSIVE RAINFALL AND FLOODING WILL DEVELOP WEDNESDAY AND THURSDAY. ANOTHER UNSEASONABLY COLD AIR MASS WILL SPREAD INTO THE REGION LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 39 min |
| Apr 15, 11:16 PM CDT | Special Weather Statement | SGF | Barton | 29 min |
| Apr 16, 12:01 AM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 16, 12:36 AM CDT | Special Weather Statement | SGF | Cedar | 24 min |
| Apr 16, 12:57 AM CDT | Special Weather Statement | SGF | Hickory | 33 min |
| Apr 16, 1:37 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, Morgan | 6 hr |
| Apr 16, 1:39 AM CDT | Special Weather Statement | SGF | Camden | 36 min |
| Apr 16, 7:43 AM CDT | Special Weather Statement | SGF | Dallas | 32 min |
| Apr 16, 7:47 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 43 min |
| Apr 16, 2:55 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 17 more | 45 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.